My mom has stage iv ovarian cancer. Diagnosed this past spring, had three rounds of chemo (carboplatin and taxol), optimal debulking, and just finished 2nd out of 6 post-op weekly chemo cycles (carboplatin & taxol in week one, then two weeks of taxol only for each cycle). CA125 dropped from over 7,000 at diagnosis down to 18, then rose again to 22. I am so worried about this. My mom's obviously still on chemo, so I'm wondering if this can be a sign of recurrence? The only thing different now is that she had her first shot of Neulasta to get her blood counts up. CA125 was taken 4 days after that and had risen to the 22. Three days afterthe Neulasta she had a very slight elevated body temperature (increase of about 0.5ºC). Could that be enough of a sign of an infection? And how much can an infectionr eally change the CA125 levels? I'm so scared that it'll keep rising. Has anyone else also had this with Neulasta? Or have it go up, only to come back down? How long after an infections hould CA125 stabilize itself again?
Doctors usually look at the trend of CA125 results over the course of a couple of months, because so many things can affect it. Results from one week to the next really don't tell you much because things like infection or inflammation can cause it to be higher. They will also look for numbers that double or triple (22 to 44 or 66 over the course of a couple of months). Going from 18 to 22 really isn't that much of a change, and could be caused by almost anything. If her stomach was upset, or even if she had a slight cold, it could affect the numbers. One poster here even had experience with someone who had a tooth ache that caused her numbers to go up! So yes, it really does affect the outcome. Given that your mom is still in chemo, her numbers may continue to rise and fall as she goes through chemo. Do you go to her doctors appaointments? If so, ask her doctor's opinion and trust what he/she tells you is out of years of experience. This disease can make you feel helpless, especially when the numbers don't cooperate. But, try to be a little more patient and wait until you have more information before assuming the worst. Sending my best wishes to your mom, and to you, as well.
Thanks for your kind response. It does sound encouraging toat least know that others may be experiencing the same trends. Yes, I'm impatient, but we've had so much throw our way in the last while that I tend to worry about little things. I go to all of my mom's doctors appointments, as well as chemos. We get copies of weekly lab reports, so I'll be anxiously aiming for tomorrow's at 2pm. Wish us luck :-)
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.